Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2004, 3:11 PM CST for Limestone County, Navarro County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 3:11 PM CST (21:11 UTC)
- Expired
- Mar 4, 2004, 4:15 PM CST
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Limestone County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 107 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 11:50 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 042111
SVRFTW
TXC293-349-042215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIMESTONE COUNTY IN NORTH CENTRAL TEXAS
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 415 PM CST
* AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHWEST OF BLOOMING
GROVE TO 2 MILES SOUTHWEST OF COOLIDGE...MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GROESBECK AROUND 330 PM CST
* OTHER LOCATIONS IN THE WARNING INCLUDE CORSICANA...DAWSON...KERENS
AND MEXIA
WIND GUSTS TO 60 MPH ARE LIKELY. FO YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
LAT...LON 3182 9648 3167 9641 3150 9651 3150 9675
3171 9689 3183 9671 3209 9690 3225 9651
3225 9625 3203 9605
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 10:35 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 4, 10:35 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1035 AM CST THU MAR 4 2004 .UPDATE... WE WILL UPDATE THE ZFPFTW TO INCLUDE A HEADLINE FOR TORNADO WATCH #22...FOR THE PORTION OF NORTH TEXAS GENERALLY ALONG AND NW OF A LINE FROM K7F9-KDTO. OTHERWISE...NO MAJOR CHANGES WILL BE MADE TO REMAINDER OF THE FIRST PERIOD FORECAST. WE WILL MAINTAIN CATEGORICAL POPS FOR ALL AREAS...WITH EXTENSIVE SQUALL LINE NOW DEVELOPING ACROSS WEST TEXAS FORECASTED TO MOVE NE AND ACROSS MUCH OF THE CWFA. WELL DEFINED MID-LEVEL DRY SLOT PUSHING INTO WESTERN ZONES MAY AID IN THE DESTABILIZATION PROCESS ACROSS THIS REGION. IF THIS OCCURS... LONG/CURVED HODOGRAPHS AND DEEP LAYER SHEAR OF 45-55 KTS...AS WELL AS SFC BASED CAPE VALUES OF 1000-1400 J/KG STRONGLY FAVOR SUPERCELLS AHEAD OF THE MAIN SQUALL LINE. THE GREATEST THREAT FOR TORNADOES WILL COME WITH ANY STORMS DEVELOPING IN THE WARM SECTOR AHEAD OF THE LINE...WITH DAMAGING STRAIGHT LINE WINDS A GREATER THREAT WITHIN THE SQUALL LINE. SFC WINDS ARE SLIGHTLY STRONGER THAN INDICATED IN THE CURRENT FORECAST...AND WILL INCREASE TO 25-35 AND GUSTY. ORIENTATION OF ISOBARIC FORCING WILL ALLOW FOR MORE OF A SE COMPONENT TO WIND THIS AFTERNOON...AND WILL CHANGE THE FORECAST TO REFLECT THIS AS WELL. 65/DD && .UPDATE... 725 AM CST THU MAR 4 2004 UPDATING ZONES FOR WIND ADVISORY ENTIRE CWA. STRONG WINDS HIT SOUTHERN AND EASTERN SECTIONS OF THE METROPLEX DURING THE PAST TWO HOURS. ALTHOUGH IT COULD BE A MESOSCALE FEATURE ASSOCIATED WITH THE NORTHWEST SIDE OF THE CONVECTIVE... I FEEL THAT THE EVENT ALONG WITH THE DEEPENING SURFACE LOW AND TIGHTENING PRESSURE GRADIENT AROUND MIDDAY JUSTIFY AN UPDATE. 75 && .AVIATION... 520 AM CST THU MAR 4 2004 FIRST HALF OF THE TAF PERIOD WILL BE VERY ACTIVE. MVFR CEILINGS WILL PREVAIL THIS MORNING BUT VISIBILITIES SHOULD REMAIN ABOVE 5 MILES. IT APPEARS THAT THE IFR CEILINGS WILL REMAIN CLOSER TO THE WARM FRONT (CURRENTLY NEAR A WICHITA FALLS TO ABILENE LINE. SHOWERS AND ISOLATED THUNDERSTORMS OVER THE NEXT FEW HOURS SHOULD AFFECT ONLY WACO AND DAL...WHERE VISIBILITIES MAY TEMPORARILY FALL TO AROUND 3 MILES. BEST ESTIMATE ON THUNDERSTORM ARRIVAL ACROSS THE METROPLEX IS AROUND 17Z. STORMS SHOULD MOVE EAST OF ALL TAF SITES BETWEEN 20 AND 21Z. AFTER STORMS MOVE TO THE EAST...SOUTHWEST WINDS WILL INCREASE TO AROUND 18 KNOTS SUSTAINED WITH SOME GUSTS AROUND 26 KNOTS. CLOUDS WILL CLEAR AROUND 00Z AS DRY SLOT WORKS IN FROM THE WEST. SOUTHWEST TO WEST WINDS WILL PREVAIL OVERNIGHT AROUND 15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 51 66 44 / 90 0 0 0 WACO, TX 71 51 71 44 / 90 0 0 0 PARIS, TX 68 52 61 39 / 90 30 0 20 DENTON, TX 69 49 63 41 / 90 0 0 20 MCKINNEY, TX 68 51 64 41 / 90 0 0 20 DALLAS, TX 70 51 66 44 / 90 0 0 0 TERRELL, TX 70 52 66 43 / 90 20 0 0 CORSICANA, TX 71 52 70 45 / 90 20 0 0 TEMPLE, TX 72 51 73 45 / 90 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 559 PM CST THURSDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. TX...WIND ADVISORY FOR TODAY FOR ZONES TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ1 56>162...TXZ174>175. &&
Hazardous weather outlook, Mar 4, 11:55 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1155 AM CST THU MAR 4 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1155 AM CST WED MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT TODAY FOR ALL OF NORTH TEXAS. IN ADDITION...TORNADO WATCHES ARE IN EFFECT FOR ALL BUT THE EXTREME EASTERN PORTIONS OF THE AREA THROUGH 500 PM. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SWEEP EAST AND NORTHEAST ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS FROM THE SQUALL LINE WILL BE DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. A FEW BRIEF TORNADOES COULD OCCUR WITH THE SQUALL LINE. SHOULD ISOLATED STORMS FORM AHEAD OF THE SQUALL LINE...THE THREAT OF LONG-LIVED...VERY DAMAGING TORNADOES WILL INCREASE. THE THREAT OF SEVERE WEATHER WILL END WITH PASSAGE OF THE SQUALL LINE. SOUTH WINDS OF 25 TO 40 MPH WILL PREVAIL ACROSS ALL OF NORTH TEXAS TODAY. A WIND ADVISORY IS IN EFFECT. WIND SPEEDS WILL DECREASE THIS EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY ACROSS MOST OF THE AREA. 26
In the hours before
Local storm report, Mar 4, 2:44 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0243 PM TSTM GUST 3 W MCGREGOR 31.45N 97.43W
03/04/2004 60 MPH MCLENNAN TX TRAINED SPOTTER
MCLENNAN/CORYELL COUNTY LINELocal storm report, Mar 4, 2:45 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0239 PM TSTM GUST VALLEY MILLS 31.66N 97.47W
03/04/2004 60 MPH MCLENNAN TX TRAINED SPOTTER
MCLENNAN/BOSQUE COUNTY LINELocal storm report, Mar 4, 2:46 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0230 PM WIND DAMAGE CLEBURNE 32.35N 97.41W
03/04/2004 JOHNSON TX EMERGENCY MNGR
ROOFS OFF SEVERAL OUT BLDGS IN CLEBURNE. POWER LINES
DOWN IN THE CITY.Local storm report, Mar 4, 2:47 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0246 PM WIND DAMAGE TEMPLE 31.10N 97.36W
03/04/2004 BELL TX TRAINED SPOTTER
POWER OUTAGES IN TEMPLELocal storm report, Mar 4, 2:51 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0251 PM WIND DAMAGE ARLINGTON 32.69N 97.13W
03/04/2004 TARRANT TX TRAINED SPOTTER
POWER LINES DOWN AT ARLINGTON AIRPORT. 60 MPH WINDS.Local storm report, Mar 4, 3:04 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0303 PM WIND GUST DALLAS 32.79N 96.77W
03/04/2004 60 MPH DALLAS TX TRAINED SPOTTER
POWER OUTAGE AT LOVE FIELD EST 60 MPH WINDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:28 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 62 min |
| Mar 4, 12:32 PM CST | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| Mar 4, 12:39 PM CST | Tornado Warning | FWD | Stephens | 51 min |
| Mar 4, 12:47 PM CST | Tornado Warning | FWD | Eastland | 43 min |
| Mar 4, 12:57 PM CST | Tornado Warning | FWD | Young | 48 min |
| Mar 4, 12:58 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Mills | 62 min |
| Mar 4, 1:08 PM CST | Severe Thunderstorm Warning | FWD | Erath | 67 min |
| Mar 4, 1:10 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 65 min |
| Mar 4, 1:19 PM CST | Tornado Warning | FWD | Palo Pinto | 41 min |
| Mar 4, 1:20 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
| Mar 4, 1:26 PM CST | Severe Thunderstorm Warning | FWD | Jack | 64 min |
| Mar 4, 1:36 PM CST | Severe Thunderstorm Warning | FWD | Parker | 54 min |
| Mar 4, 1:41 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hood, Somervell | 64 min |
| Mar 4, 1:57 PM CST | Severe Thunderstorm Warning | FWD | Montague, Wise | 63 min |
| Mar 4, 2:02 PM CST | Tornado Warning | FWD | Parker | 33 min |
| Mar 4, 2:04 PM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 56 min |
| Mar 4, 2:14 PM CST | Tornado Warning | FWD | Wise | 46 min |
| Mar 4, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 59 min |
| Mar 4, 2:21 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 54 min |
| Mar 4, 2:27 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Hill | 63 min |
| Mar 4, 2:33 PM CST | Tornado Warning | FWD | Denton | 42 min |
| Mar 4, 2:35 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 55 min |
| Mar 4, 2:37 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 53 min |
| Mar 4, 2:58 PM CST | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan, Milam | 62 min |
| Mar 4, 3:01 PM CST | Severe Thunderstorm Warning | FWD | Collin, Grayson | 59 min |
| Mar 4, 3:19 PM CST | Tornado Warning | FWD | Ellis | 41 min |
| Mar 4, 3:26 PM CST | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 64 min |
| Mar 4, 3:44 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 46 min |
| Mar 4, 3:44 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 61 min |
| Mar 4, 3:51 PM CST | Severe Thunderstorm Warning | FWD | Milam, Robertson | 54 min |
| Mar 4, 3:56 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 49 min |
| Mar 4, 4:10 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon | 65 min |
| Mar 4, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 49 min |
| Mar 4, 4:13 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 17 min |
| Mar 4, 4:35 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Leon | 55 min |
| Mar 4, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 18 min |
| Mar 4, 5:25 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.